Recent Topics
Vets vs. Newbies?
auntieudee · 7 replies · 122 views
Finally!!!!
Lisa82 · 2 replies · 90 views
Onederland!!
burghblonde · 9 replies · 118 views
When should I weigh myself?
sqlchick19 · 7 replies · 120 views

Help! My hormones are crazy

overweight68
on 9/6/12 10:53 pm - OK
I had my surgery in December. The past few weeks I have been so cranky I can barely stand myself. I know there are a lot of hormone issues with rapid weight loss, but my weight loss has slowed down and has been slow since the surgery.

Everyone and everything is getting on my last nerve! I am even short with my closest friends.

It was so bad the other night we were eating out and my husband handed me the drink menu and said, "Here, have a drink." (I don't usually drink)

What can I do? I am not against medicating to get over this hurdle. I already take anti depressants. I must do something before I lose all my friends!
    
(deactivated member)
on 9/6/12 11:08 pm
RNY on 05/07/07 with
At 9 months, your hormones shouldn't be like they were the first 3 or 6 months. But everyone is different. I'm just not sure it's really all the surgery doing it.

How have your labs been? Checked your thyroid? Could you be going through Menopause or be Peri-menopausal? Are you on hormonal birth control?

Or for that matter, any major life changes besides the surgery recently?

All those things can contribute to -- or be the root cause of-- depression, irritability, anxiety, etc.

As for your anti-depressants, maybe it's time to switch to something else or change the dosage. It's not uncommon for anti depressants to run their course and then kinda poop out. You may also need a different class of anti-depressants, or need to add a mood stabilizer or anti-anxiety drug with it. Really, there are so many possibilities that could make a difference. If you're not already seeing a psychiatrist for medication, I'd try that.
MissK123456789
on 9/6/12 11:14 pm - PA
All good questions and insights.  It really sounds like it is time for a trip to the doctor.  Good luck.  I'm going through something similar and everyone around me is annoying the life out of me...but I'm five weeks out from surgery and on a new med so I know why I'm feeling like this.

Good luck!
poet_kelly
on 9/6/12 11:37 pm - OH
On September 6, 2012 at 10:53 PM Pacific Time, overweight68 wrote:
I had my surgery in December. The past few weeks I have been so cranky I can barely stand myself. I know there are a lot of hormone issues with rapid weight loss, but my weight loss has slowed down and has been slow since the surgery.

Everyone and everything is getting on my last nerve! I am even short with my closest friends.

It was so bad the other night we were eating out and my husband handed me the drink menu and said, "Here, have a drink." (I don't usually drink)

What can I do? I am not against medicating to get over this hurdle. I already take anti depressants. I must do something before I lose all my friends!
I would start by seeing your PCP to have labs done.  Get your thyroid checked, your B12, vitamin D and iron.  And anything else your doc recommends.

Then I'd see the doc that prescribes your meds.  They may need adjusted.

Are you in therapy?  If not, I'd think about that.  I doubt you're dealing with the typical hormonal thing this far post opl

View more of my photos at ObesityHelp.com          Kelly

Please note: I AM NOT A DOCTOR.  If you want medical advice, talk to your doctor.  Whatever I post, there is probably some surgeon or other health care provider somewhere that disagrees with me.  If you want to know what your surgeon thinks, then ask him or her.    Check out my blog.